Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 16, 2021, 2:29 PM EDT for Orange County, Seminole County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 2:29 PM EDT (18:29 UTC)
- Expired
- Jun 16, 2021, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The radar
The Tampa radar (KTBW), 101 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798
WWUS82 KMLB 161829
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
229 PM EDT Wed Jun 16 2021
FLZ045-046-053-144-161930-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
229 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE...
SOUTHWESTERN LAKE...SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA
COUNTIES UNTIL 330 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or 8 miles southwest of Celebration, moving east at
25 mph. Additional strong storms are developing through the Orlando
metro and Kissimmee areas.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2846 8196 2871 8112 2818 8112 2816 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 1827Z 256DEG 20KT 2826 8167
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 10:20 AM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 10:20 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1020 AM EDT Wed Jun 16 2021 .UPDATE... A bit more shower activity across the Treasure Coast than expected so far this morning, so the main update was to account for this. Mesoscale models are not handling this activity well at all, so it remains to be seen how the increased cloud cover will affect afternoon storm chances and temperatures. For now, still expecting scattered to numerous showers and thunderstorms to develop this afternoon, with the highest chances remaining south of Orlando. Main threats this afternoon will remain similar to previous days, with wind gusts up to 45mph. However, an isolated severe wind gust will continue to be possible. Steering level winds around 15-20kts will push storms west to east at around that speed. But, forecast soundings suggest slightly higher flow south of Melbourne, so storms to the south could reach speeds around 25kts, keeping the threat for elevated wind gusts a bit higher there than to the north. In addition, PWATs expected to remain around 1.8-2" in this moist airmass, so a flooding rain threat will exist, as storms will be capable of producing 1-3" in a short amount of time. Again, chances look to be greater to the south. While recorded rainfall totals remain below normal, portions of St Lucie County did receive between 5-7" of rainfall last night. So, temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas will be possible, especially over areas where recurring thunderstorms repeatedly move across the same locations and in areas that have received heavy rainfall over the last several days. Shear and forecast lapse rates remain modest, so not expecting much in the way of large hail or tornadoes. However, a waterspout may be possible south of Melbourne, where the east coast seabreeze is expected to remain pinned to the coast. Shower and thunderstorm activity will taper off during the evening hours, with drier conditions for the overnight. Lows falling into the upper 60s to low 70s. && .AVIATION... VFR conditions prevailing outside of convection through the TAF period. Scattered to numerous showers and thunderstorms expected to develop through the afternoon hours, with the highest coverage occurring from KMLB southward. Brief MVFR/IFR CIGS/VIS possible in heavier showers and storms, as well as wind gusts up to around 40kts. Convection diminishing from north to south, clearing the Treasure Coast terminals around 02Z this evening. W/SW winds prevailing, as the sea breeze remains pinned at the immediate coast. Dry conditions expected overnight. && .MARINE... Scattered to numerous showers and thunderstorms expected again today, with the highest coverage generally from Melbourne southward. Gusty winds up to 40kts will be possible in the strongest storms. Mariners over the Atlantic and on inland lakes should monitor the western sky, as storms approach from the west, and be ready to seek safe harbor. Otherwise, winds S/SW today at around 10-15kts, as the east coast sea breeze remains pinned. Seas 2-3ft. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 71 89 72 / 40 20 50 30 MCO 89 73 90 73 / 60 30 50 20 MLB 89 71 88 74 / 50 40 50 20 VRB 89 71 89 72 / 70 50 50 20 LEE 88 72 89 74 / 50 20 50 20 SFB 90 73 91 74 / 60 30 50 20 ORL 90 74 91 76 / 60 30 50 20 FPR 89 71 89 72 / 70 50 50 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Weitlich/Haley
Hazardous weather outlook, Jun 16, 9:28 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Melbourne FL 928 AM EDT Wed Jun 16 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 928 AM EDT Wed Jun 16 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Another round of scattered-to-numerous showers and storms will develop this afternoon mostly southeast of Orlando, moving from west to east at around 15 to 20mph. The primary threats will be heavy rainfall, frequent cloud- to- ground lighting, and wind gusts to 45mph with the chance that one or two could reach severe criteria with gusts to 60 mph. A secondary threat for small hail cannot be ruled out, mainly along and south of Cape Canaveral. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas. Localized flooding is also possible over areas where recurring thunderstorms repeatedly move across the same locations and in areas that have received heavy rainfall over the last several days. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. Remember, always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .WATERSPOUT IMPACT... Plentiful moisture and light winds will result in a threat of waterspouts along developing cloud lines in the near shore and intracoastal waters this afternoon and early evening, mainly from the Melbourne area southward. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and thunderstorms are forecast each afternoon and early evening. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will continue through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Please report rainfall observations of 4 or more inches. Leahy/Fehling
In the hours before
Special weather statement, Jun 16, 2:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
229 PM EDT Wed Jun 16 2021
FLZ045-046-053-144-161930-
Osceola FL-Orange FL-Seminole FL-Southern Lake County FL-
229 PM EDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SEMINOLE...
SOUTHWESTERN LAKE...SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA
COUNTIES UNTIL 330 PM EDT...
At 227 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or 8 miles southwest of Celebration, moving east at
25 mph. Additional strong storms are developing through the Orlando
metro and Kissimmee areas.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Kissimmee, Ocoee, Winter Garden and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2846 8196 2871 8112 2818 8112 2816 8152
2820 8152 2826 8156 2826 8166 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 1827Z 256DEG 20KT 2826 8167
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:19 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jun 15, 9:39 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 81 min |
| Jun 15, 9:44 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| Jun 16, 1:37 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jun 16, 2:43 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 47 min |
| Jun 16, 2:55 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 16, 2:59 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jun 16, 3:27 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 63 min |
| Jun 16, 3:55 PM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Jun 16, 4:32 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 58 min |
| Jun 16, 4:36 PM EDT | Special Marine Warning | MLB | 114 min | |
| Jun 16, 4:52 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 38 min |
| Jun 16, 5:04 PM EDT | Special Weather Statement | MLB | Okeechobee | 26 min |
| Jun 16, 5:30 PM EDT | Special Weather Statement | MLB | Saint Lucie | 45 min |
| Jun 16, 7:54 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 81 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.